Switching from Iressa to another TKI

Portal Forums Lung/Thoracic Cancer EGFR Inhibitors Switching from Iressa to another TKI

Tagged: ,

This topic contains 1 reply, has 2 voices, and was last updated by catdander forum moderator catdander forum moderator 10 months, 2 weeks ago.

Viewing 2 posts - 1 through 2 (of 2 total)
Author Posts   
Author Posts
January 10, 2017 at 10:55 am  #1289749    

samdig1

A month ago, my mother was diagnosed with stage IV NSCLC with brain mets and bone mets. After WBR, she has started Iressa and has been on it for 4 days. After researching, I am concerned that this isn’t the best drug available. When I read other people’s stories. I hear about Tarceva and Gilotrif more frequently and more recently. I am aware that part of the reason for this was because Iressa was relatively recently given FDA approval again. With that being said, I read about once study that showed patients had better PFS and OS on Gilotrif. Should my mom be taking Tarceva/Gilotrif instead?

January 10, 2017 at 11:54 am  #1289752    
catdander forum moderator
catdander forum moderator

Hi samdig1,

Welcome to Grace. I’m very sorry to know about your mom’s cancer. Stage IV nsclc is a disease you want to treat as a marathon as opposed to a sprint; slow and steady not full force ahead. With that metaphor in mind, your mom is taking iressa, one of the mildest anticancer agents available (partly due to its comparably low dose compared to tarceva). If she does well on it congrats to her! If she continues to progress on iressa then tarceva or gilotrif may be the next option. It’s possible to do well on low dose tki for long periods of time, a year or more. When progression shows she is no longer benefiting from iressa she can move on to another treatment. That next treatment may or may not be tarceva or gilotrif if she acquires the t790m mutation. In that case she most likely would move on to a 3rd gen drug tagrisso.

I hope she does very well.
All best,
Janine

Viewing 2 posts - 1 through 2 (of 2 total)

You must be logged in to reply to this topic.